Alert archive / Michigan / Red Flag Warnings in 2006
Red Flag Warning 7, NWS Gaylord, MI
NWS Gaylord, MI issued this red flag warning at Jun 6, 2006, 11:31 AM EDT for 22 counties in Michigan. It took effect at Jun 6, 2006, 12:00 PM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2006, 11:31 AM EDT (15:31 UTC)
- In effect from
- Jun 6, 2006, 12:00 PM EDT
- Expired
- Jun 6, 2006, 3:43 PM EDT
- In force
- 4 hr
- Issued by
- NWS Gaylord, MI
All 22 counties
Alcona County, MI, Alpena County, MI, Antrim County, MI, Arenac County, MI, Benzie County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Gladwin County, MI, Grand Traverse County, MI, Iosco County, MI, Kalkaska County, MI, Leelanau County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI, Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 21 km from the middle of the area, began a volume at 15:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 3.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3487 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KAPX 061531 RFWAPX RED FLAG WARNING NATIONAL WEATHER SERVICE GAYLORD MI 1131 AM EDT TUE JUN 6 2006 ...RED FLAG WARNING IN EFFECT FOR GUSTY WINDS AND LOW HUMIDITIES... .A VERY DRY AIR MASS IS IN PLACE ACROSS NORTHERN MICHIGAN AND AFTERNOON HUMIDITIES WILL DROP TO BELOW 25 PERCENT AGAIN FOR MOST OF NORTHERN LOWER MICHIGAN. A TIGHTENING PRESSURE GRADIENT MOVING INTO THE AREA WILL ALLOW SOUTHERLY WINDS TO GUST TO AROUND 20 MPH AT TIMES THROUGHOUT THE AFTERNOON. THESE CONDITIONS...WHEN COMBINED WITH TEMPERATURES REACHING THE LOWER 80S...WILL RESULT IN DANGEROUS FIRE WEATHER FOR THIS AFTERNOON AND EARLY THIS EVENING. RAIN CHANCES INCREASE LATER TONIGHT IN ADVANCE OF A WEAK COOL FRONT MOVING INTO WISCONSIN. MIZ016>036-041-042-070000- /O.NEW.KAPX.FW.W.0007.060606T1600Z-060607T0000Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO- MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA- ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN- ARENAC- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...ATLANTA...ALPENA... FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO... HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE... WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 1131 AM EDT TUE JUN 6 2006 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. TEMPERATURES WILL RISE INTO THE LOWER 80S THIS AFTERNOON AND HUMIDITIES WILL DROP TO 25 PERCENT OR LESS. WHEN COMBINED WITH SOUTH WINDS GUSTING TO AS HIGH AS 20 MPH...DANGEROUS FIRE WEATHER CONDITIONS WILL OCCUR THIS AFTERNOON AND INTO THE EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES IS CAPABLE OF EXPLOSIVE FIRE GROWTH POTENTIAL. $$ SMD
1 follow-up statement
000 WWUS83 KAPX 061943 RFWAPX RED FLAG WARNING NATIONAL WEATHER SERVICE GAYLORD MI 343 PM EDT TUE JUN 6 2006 MIZ016>036-041-042-062045- /O.CAN.KAPX.FW.W.0007.000000T0000Z-060607T0000Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO- MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA- ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN- ARENAC- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...ATLANTA...ALPENA... FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO... HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE... WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 343 PM EDT TUE JUN 6 2006 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE RED FLAG WARNING. OUTSIDE OF A FEW LOCATIONS EAST OF INTERSTATE 75 WITH DANGEROUS FIRE WEATHER CONDITIONS...THE INCREASED CLOUDINESS AND MOISTURE HAS KEPT HUMIDITIES ABOVE 25 PERCENT...AND WIND GUSTS TO 20 MPH HAVE NOT BEEN TOO FREQUENT. WIDESPREAD CRITICAL FIRE WEATHER IS NO LONGER EXPECTED. THEREFORE...THE RED FLAG WARNING HAS BEEN CANCELED. $$ SMD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this red flag warning went out at Jun 6, 11:00 AM EDT, 31 minutes earlier.
Area forecast discussion, Jun 6, 11:00 AM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1100 AM EDT TUE JUN 6 2006 .UPDATE...SFC/RUC/SATELLITE/RADAR AND UPPER AIR ANALYSIS SHOWING SHORTWAVE TRAVERSING ACROSS WESTERN LAKE SUPERIOR WHILE SFC LOW PRESSURE WAS IN WESTERN ONTARIO. THE WEAK AND ILL DEFINED SFC TROUGH OR COOL FRONT ASSOCIATED WITH THIS SYSTEM WAS WORKING INTO WESTERN WISCONSIN WHILE A TIGHTENING PRESSURE GRADIENT WAS SEEN DEVELOPING INTO NRN MICHIGAN. 12Z APX SOUNDING SHOWING QUITE THE DRY AIR MASS WITH PWAT OF 0.20. A QUICK WARM UP SEEN AGAIN THIS MORNING AS THE MORNING INVERSION RAPIDLY ERODED. TEMPS WERE ALREADY IN THE LOWER HALF OF THE 70S IN MOST AREAS. UPSTREAM...AND AHEAD OF THE SFC LOW AND FRONT...A BAND OF LIGHT SHOWERS WAS SEEN. MOST OF THIS PRECIP WAS ALOFT...AS OBS SHOW THAT CEILINGS WERE ONLY SCATTERED AT 6KFT AND MAINLY ABOVE 9KFT. FORECAST CONCERNS THIS AFTERNOON ARE FIRE WEATHER RELATED DUE TO SUCH A DRY AIR MASS AND TIGHTENED PRESSURE GRADIENT. INTERESTING SET UP FOR THIS AFTERNOON WITH THE BAND OF SHOWERS JUST TO THE WEST. OBSERVED AND FORECAST SOUNDINGS SHOW TREMENDOUS DRY AIR IN PLACE AND FEEL THAT THE BAND OF SHOWERS...AS IT PROGRESSES TOWARD THE GTV BAY AND WESTWARD...WILL RAPIDLY FALL APART AS IT ENCOUNTERS OUR DRY AIR. WILL STILL HAVE A PERIOD OF MOSTLY CLOUDY SKIES ACROSS THIS REGION...BUT WITH THE AIR MASS AS DRY AS IT IS...MOSTLY TO PARTLY SUNNY SKIES EXPECTED FOR THE MAJORITY OF THE AFTERNOON. THIS IS ESPECIALLY TRUE FOR THE EASTERN CWA...AND WITH MIXING HEIGHTS TOPPING OUT AROUND 750MB...FORECAST HIGHS INTO THE LOWER HALF OF THE 80S LOOK REAL GOOD FOR TODAY. WE WILL ALSO BE TAPPING INTO SOME 20 KT GUSTS TODAY. DO NOT SEE SUSTAINED WINDS AT 15 MPH TODAY...BUT FREQUENT GUSTS TO 20 MPH DOES LOOK REAL...AND WHEN COMBINED WITH HUMIDITIES THAT WILL CRASH TO LESS THAN 25% AGAIN FOR MOST ALL OF THE CWA...DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED. THUS...HAVE ISSUED A RED FLAG WARNING FOR THE ENTIRE AREA. LEAST CHANCE OF SEEING THE CRITICAL FIRE WEATHER WILL BE AROUND THE GTV BAY WHERE CLOUDS WILL BE MORE PREVALENT AND HUMIDITIES WILL BE HIGHEST. STILL EXPECTING AROUND 25 PERCENT FOR THIS AREA THOUGH. MODIFYING FORECAST SOUNDINGS FOR TODAY...CONSIDERING THE EXTENT OF DRY AIR...RESULTS IN LITTLE TO NO CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH AFTERNOON. WILL CERTAINLY BE WATCHING THE BAND OF SHOWERS TO THE WEST...BUT EARLY THOUGHTS ARE THAT THE SHOWERS MAY NOT ARRIVE UNTIL LATE THIS EVENING FOR EVEN THE WESTERNMOST AREAS OF THE CWA. SMD && .PRE DISCUSSION ISSUED AT 340 AM EDT TUE JUN 6 2006 DISCUSSION...SURFACE HIGH PRESSURE AND 500 MB RIDGING REMAINS OVER LOWER MICHIGAN EARLY THIS MORNING. UPSTREAM COLD FRONT IS SLOWLY MOVING OUT OF THE PLAINS STATES TOWARD THE UPPER MISSISSIPPI VALLEY. SEVERAL AREAS OF ORGANIZED CONVECTION CONTINUE TO FIRE ALONG AND AHEAD OF THIS BOUNDARY...WITH ONE AREA OF CONVECTION CURRENTLY IMPACTING SRN MINNESOTA...NW WISCONSIN AND NRN IOWA. CLOSER TO HOME...SKIES REMAIN CLEAR ACROSS OUR CWA AS TEMPS FALL INTO THE 40S. FORECAST FOCUS OVER THE NEXT 48 HOURS WILL BE ON INCREASING CHANCES OF POPS AS THE UPSTREAM FRONT GRADUALLY PUSHES EASTWARD INTO AND THRU MICHIGAN. TODAY...HIGH PRESSURE...SUBSIDENCE AND DRY AIR WILL REMAIN IN CONTROL OF THE WEATHER ACROSS OUR CWA FOR ONE MORE DAY. LATEST NAM DOES SUGGEST AN ELONGATED AREA OF DPVA AND DEEPER MOISTURE WILL REACH FAR WRN SECTIONS OF THE CWA BY LATE IN THE AFTERNOON. HOWEVER...WILL OPT TO HOLD OFF THE ONSET OF PRECIP UNTIL EVENING (I.E. BY AROUND 22Z OR SO) AS AMPLE DRY AIR IN PLACE ACROSS THE REGION WILL LIKELY BE DIFFICULT TO OVERCOME AT FIRST. THUS...WILL MAINTAIN A DRY FORECAST THRU TODAY...BUT WILL BEGIN TO INCREASE CLOUDS FROM WEST TO EAST DURING THE AFTERNOON AS BETTER MID/UPPER LEVEL MOISTURE PUSHES INTO THE REGION AHEAD OF THE FRONT. ANOTHER WARM DAY IS IN STORE FOR NORTHERN MICHIGAN...WITH HIGHS REACHING INTO THE UPPER 70S AND LOWER 80S. LOW LEVEL WIND SPEEDS WILL STEADILY INCREASE THROUGHOUT THE DAY AS THE PRESSURE GRADIENT TIGHTENS AHEAD OF THE FRONT. THUS...EXPECT LITTLE IN THE WAY OF LAKE BREEZE DEVELOPMENT. TONIGHT...DPVA AND DEEP MOISTURE MOVE INTO WRN SECTIONS OF THE CWA DURING THE EVENING AHEAD OF THE COLD FRONT...WHICH REACHES LAKE MICHIGAN BY MIDNIGHT AND WRN SECTIONS OF OUR CWA OVERNIGHT. DIURNALLY ENHANCED SURFACE BASED INSTABILITY WILL BE MODEST DURING THE EVENING (AOB 1000 J/KG)...BUT WILL QUICKLY DROP OFF AFTER SUNSET. WILL MAINTAIN CHANCE POPS DURING THE EVENING FOR WRN SECTIONS OF THE CWA...AND SPREAD POPS INTO THE REST OF THE CWA OVERNIGHT. IN COORDINATION WITH MQT...WILL INCREASE POPS TO LIKELY FOR WRN SECTIONS OF THE CWA OVERNIGHT WHEN DEEPEST MOISTURE AND GREATEST LIFE IMPACTS THIS AREA. WIND FIELDS WILL REMAIN RELATIVELY WEAK...AND WITH WANING INSTABILITY AS THE NIGHT PROGRESSES...DO NOT EXPECT ANY SVR TSRA. LOW TEMPS OVERNIGHT WILL DROP BACK INTO THE MID 50S. WEDNESDAY AND WEDNESDAY NIGHT...SLOW-MOVING FRONT WILL CONTINUE TO MOVE EASTWARD THRU OUR CWA DURING WEDNESDAY AND FINALLY PUSH EAST OF THE REGION WEDNESDAY EVENING. DEEP MOISTURE WILL REMAIN ALONG AND AHEAD OF THE FRONT...WITH FAIRLY RAPID DRYING TAKING PLACE BEHIND THE FRONT OVERNIGHT. NO DOUBT INSTABILITY WILL AGAIN INCREASE DUE TO DAYTIME HEATING ON WEDNESDAY. THIS COMBINED WITH GOOD LOW LEVEL CONVERGENCE ALONG THE FRONT AND AMPLE MOISTURE WILL MAINTAIN THE CHANCE OF SHRA/TSRA THROUGHOUT THE DAY. WIND FIELDS WILL REMAIN LIGHT AND DIURNALLY ENHANCED INSTABILITY WILL AGAIN BE MODEST (AROUND 1000 J/KG). THUS...DO NOT ANTICIPATE SVR WX ON WEDNESDAY. WILL KEEP A CHANCE OF SHOWERS GOING WEDNESDAY NIGHT FOR CENTRAL AND ERN SECTIONS OF THE CWA AS SOME LIMITED MOISTURE AND LIFT LINGERS IMMEDIATELY BEHIND THE FRONT. && .APX...WATCHES/WARNINGS/ADVISORIES...NONE.
Hazardous weather outlook, Jun 6, 10:48 AM EDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1048 AM EDT TUE JUN 6 2006 LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008- 015>036-041-042-071000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON- MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT- MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY- ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE- CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE- GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD- MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- 1048 AM EDT TUE JUN 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT VERY DRY AIR...WARM TEMPERATURES AND GUSTY WINDS THIS AFTERNOON WILL RESULT IN DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY THIS EVENING. SEE ONGOING WARNING FOR FURTHER DETAILS. THERE IS A CHANCE OF THUNDERSTORMS ACROSS EASTERN UPPER AND NORTHERN LOWER MICHIGAN TONIGHT. SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTHERN MICHIGAN ON WEDNESDAY...AND AGAIN SATURDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SMD
Nearby
Red Flag Warnings in Michigan, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.